Journal of the Operations Research Society of Japan
Online ISSN : 2188-8299
Print ISSN : 0453-4514
ISSN-L : 0453-4514
Volume 58 , Issue 4
Showing 1-6 articles out of 6 articles from the selected issue
  • Shinya Hirano, Norio Hibiki
    2015 Volume 58 Issue 4 Pages 307-329
    Published: 2015
    Released: November 10, 2015
    JOURNALS FREE ACCESS
    We need to solve a multi-period optimization problem to decide dynamic investment policies under various practical constraints. Hibiki (2001, 2003, 2006) develop a hybrid model where conditional decisions can be made in a simulation approach, and investment proportions are expressed by a step function of the amount of wealth. In this paper, we introduce an idea of a state-dependent function into the hybrid model as well as Takaya and Hibiki (2012). At first, we define the state-dependent function form for a multiple asset allocation problem with CVaR (Conditional Value at Risk) using the hybrid model, and we clarify that the function form is V-shaped and kinked at the VaR point. We propose a piecewise linear model with the V-shaped function to solve the multi-period and state-dependent asset allocation problem. We solve a three-period problem for five assets, and compare the piecewise linear model with the hybrid model. We conduct the sensitivity analysis for different risk averse coefficients and autocorrelations to examine the characteristics of the model.
    Download PDF (3960K)
  • Hideaki Iiduka
    2015 Volume 58 Issue 4 Pages 330-352
    Published: 2015
    Released: November 10, 2015
    JOURNALS FREE ACCESS
    Smooth convex optimization problems are solved over fixed point sets of quasi-nonexpansive mappings by using a distributed optimization technique. This is done for a networked system with an operator, who manages the system, and a finite number of users, by solving the problem of minimizing the sum of the operator's and users' differentiable, convex objective functions over the intersection of the operator's and users' fixed point sets of quasi-nonexpansive mappings. Under the assumption that the operator can communicate with all users, a parallel optimization algorithm can be devised that enables the operator to find a solution to the problem without using all user objective functions and quasi-nonexpansive mappings. This algorithm does not use proximity operators, in contrast to conventional parallel proximal algorithms. Moreover, it can optimize over fixed point sets of quasi-nonexpansive mappings, in contrast to conventional fixed point algorithms. Investigation of the algorithm's convergence properties for a constant step-size rule reveals that, with a small constant step size, it approximates the solution to the problem. Consideration of the case in which the step-size sequence is diminishing demonstrates that the algorithm converges to the problem solution. Application of the algorithm to network bandwidth allocation based on an operational policy is shown to make the network more stable and reliable.
    Download PDF (202K)
  • Ryusuke Hohzaki, Kwanshik Joo
    2015 Volume 58 Issue 4 Pages 353-375
    Published: 2015
    Released: November 10, 2015
    JOURNALS FREE ACCESS
    This paper deals with a two-person zero-sum search game, in which a searcher distributes search resource to detect a target and the target moves to evade the searcher. The game includes private information of an initial position of the target and a detection probability of the target as payoff. The searcher estimates the initial position with a probability distribution. We model the problem as an incomplete-information game, and propose a convex programming formulation and a linear programming one to derive an optimal distribution of search resource of the searcher and an optimal target strategy of selecting paths. However, the number of paths exponentially increases as the number of time points becomes larger. To cope with the combinatorial explosion, we propose a new approach using Markov movement strategy of the target. By some numerical examples, we analyze players' optimal strategies and evaluate the value of information of the target initial position.
    Download PDF (198K)
  • Yoshiaki Inoue, Tetsuya Takine
    2015 Volume 58 Issue 4 Pages 376-393
    Published: 2015
    Released: November 10, 2015
    JOURNALS FREE ACCESS
    We consider a bivariate Markov process {(U(t), S(t)); t ≥ 0 }, where U(t) (t ≥ 0) takes values in [0, ∞) and S(t) (t ≥ 0) takes values in a finite set. We assume that U(t) (t ≥ 0) is skip-free to the left, and therefore we call it the M/G/1-type Markov process. The M/G/1-type Markov process was first introduced as a generalization of the workload process in the MAP/G/1 queue and its stationary distribution was analyzed under a strong assumption that the conditional infinitesimal generator of the underlying Markov chain S(t) given U(t) > 0 is irreducible. In this paper, we extend known results for the stationary distribution to the case that the conditional infinitesimal generator of the underlying Markov chain given U(t) > 0 is reducible. With this extension, those results become applicable to the analysis of a certain class of queueing models.
    Download PDF (155K)
  • Yoichi Izunaga, Keisuke Sato, Keiji Tatsumi, Yoshitsugu Yamamoto
    2015 Volume 58 Issue 4 Pages 394-409
    Published: 2015
    Released: November 10, 2015
    JOURNALS FREE ACCESS
    We consider the ranking problem of learning a ranking function from the data set of objects each of which is endowed with an attribute vector and a ranking label chosen from the ordered set of labels. We propose two different formulations: primal problem, primal problem with dual representation of normal vector, and then propose to apply the kernel technique to the latter formulation. We also propose algorithms based on the row and column generation in order to mitigate the computational burden due to the large number of objects.
    Download PDF (198K)
  • Akiyoshi Shioura, Zaifu Yang
    2015 Volume 58 Issue 4 Pages 410-435
    Published: 2015
    Released: November 10, 2015
    JOURNALS FREE ACCESS
    We study a market model where there are many different types of indivisible goods for sale. The goods can be substitutable or complementary. There are multiple units of each good. Each agent may consume several goods and has quasi-linear utilities in money. A general condition is introduced to guarantee the existence of a Walrasian equilibrium and generalize gross substitutes, strong substitutes, and gross substitutes and complements conditions. Several characterizations of this new condition are identified. A price adjustment process is proposed which converges globally to a Walrasian equilibrium.
    Download PDF (199K)
feedback
Top